MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION Suture Cinch - Long; Endoscopic Tissue Approximation Device

BOSTON SCIENTIFIC CORPORATION Suture Cinch - Long; Endoscopic Tissue Approximation Device
Model Number M00505550
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf code a0401 captures the reportable event of handle break.Imdrf code a150101 captures the reportable event of failure to deploy.Imdrf code f2301 captures the reportable event of additional device required to manually deploy the cinch.
 
Event or Problem Description
It was reported to boston scientific corporation that a suturing cinch was used in an endoscopic submucosal dissection (esd) procedure on (b)(6) 2026, for the treatment of a colonic mass.During the procedure, the suturing cinch handle snapped upon deployment and the cinch would not deploy.Troubleshooting attempts were made including trying to open the handle and jiggle it.The physician had to cut the wire and manually deploy the cinch.The procedure was completed with another of the same device.No patient complications were reported as a result of the event.
 
Event or Problem Description
It was reported to boston scientific corporation that a suturing cinch was used in an endoscopic submucosal dissection (esd) procedure on (b)(6) 2026, for the treatment of a colonic mass.\ \ during the procedure, the suturing cinch handle snapped upon deployment and the cinch would not deploy.Troubleshooting attempts were made including trying to open the handle and jiggle it.The physician had to cut the manually cut the suture and remove the suture cinch.\ \ the procedure was completed with another of the same device.\ \ no patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
Block h6:\ imdrf code a0401 captures the reportable event of handle break\ imdrf code a150101 captures the reportable event of failure to deploy\ imdrf code f2301 captures the reportable event of additional device required\ \ correction: \ correction to b5: describe event or problem \ \ investigation summary\ the suture cinch was returned with the handle detached and without the peek plug and collar and without the beaded wire.In a microscopic inspection, it was observed that the plunger slightly rotated in housing.\ \ the device analysis revealed internal mechanical damage, including a detached handle, beaded wire break and component misalignment, which is consistent with a compromised actuation system.While part of the observed damage may have been related to the use of an additional tool, these findings are consistent with the reported functional failure.The reported events of \"cinch failure to deploy and handle break were confirmed.\ \ it was confirmed during the dhr review that there were no manufacturing deviations which could have contributed to the reported event.However, based on further investigation, a relationship was identified between the manufacturing process and the failure mode.\ \ in regard to \"catheter damaged, cinch wire break and handle break\", these reported events are most likely a procedural factor as handling of the device and the technique used by the physician (force applied) and could have resulted in damage encountered in the device.The reported event of \"additional device required\" occurred during the procedure and the most probable cause of this reported issue cannot be established due to lack of evidence.\ \ based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of \" manufacturing deficiency\".
 
Additional Manufacturer Narrative
Block h6:\ imdrf code a0401 captures the reportable event of handle break.\ imdrf code a150101 captures the reportable event of failure to deploy.\ imdrf code f2301 captures the reportable event of additional device required.\ \ correction: \ correction to b5: describe event or problem.\ \ investigation summary\ the suture cinch was returned with the handle detached and without the peek plug and collar and without the beaded wire.In a microscopic inspection, it was observed that the plunger slightly rotated in housing.\ \ the device analysis revealed internal mechanical damage, including a detached handle, beaded wire break and component misalignment, which is consistent with a compromised actuation system.While part of the observed damage may have been related to the use of an additional tool, these findings are consistent with the reported functional failure.The reported events of \"cinch failure to deploy and handle break were confirmed.\ \ it was confirmed during the dhr review that there were no manufacturing deviations which could have contributed to the reported event.However, based on further investigation, a relationship was identified between the manufacturing process and the failure mode.\ \ in regard to \"catheter damaged, cinch wire break and handle break\", these reported events are most likely a procedural factor as handling of the device and the technique used by the physician (force applied) and could have resulted in damage encountered in the device.The reported event of \"additional device required\" occurred during the procedure and the most probable cause of this reported issue cannot be established due to lack of evidence.\ \ based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of \" manufacturing deficiency\".\ \ in july 2026, boston scientific initiated a voluntary product removal associated with specific lots of the overstitch suture cinch (ref.97622075).The referenced device was in scope of this product removal.
 
Event or Problem Description
It was reported to boston scientific corporation that a suturing cinch was used in an endoscopic submucosal dissection (esd) procedure on 1 may 2026, for the treatment of a colonic mass.\ \ during the procedure, the suturing cinch handle snapped upon deployment and the cinch would not deploy.Troubleshooting attempts were made including trying to open the handle and jiggle it.The physician had to cut the suture and remove the suture cinch.\ \ the procedure was completed with another of the same device.\ \ no patient complications were reported as a result of the event.

Brand Name
Suture Cinch - Long
Common Device Name
Endoscopic Tissue Approximation Device
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
+1(914)571-6918
MDR Report Key25321770
Report Number3005099803-2026-02178
Device Sequence Number5368796
Product Code OCW
UDI-Device Identifier00191506049188
UDI-Public(01)00191506049188(17)280720(10)37019759
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00505550
Device Catalogue NumberM00505550
Device Lot Number0037019759
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/20/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2026
Supplement Date Received by Manufacturer06/19/2026
07/14/2026
Initial Report FDA Received Date05/28/2026
Supplement Report FDA Received Date07/16/2026
08/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3005099803-07142026-006R
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown